MAUDE Adverse Event Report: MEDTRONIC IRELAND SYMPLICITY SPYRAL CATH RDN016; ABLATION CATHETER, RENAL DENERVATION

MEDTRONIC IRELAND SYMPLICITY SPYRAL CATH RDN016; ABLATION CATHETER, RENAL DENERVATION
Model Number RDN016
Medical Device Problem Codes Failure to Cycle (1142); High Readings (2459); Positioning Problem (3009)
Health Effect - Clinical Code Bradycardia (1751)
Date of Event 10/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a renal denervation procedure involving one symplicity spyral catheter and one symplicity g3 generator, the patient's heart rate dropped below twenty beats per minutes (bpm).The patient did not have a history of bradycardia.The vessel being treated was the left renal artery which was severely tortuous and non-calcified.The patient was treated more proximally in tortuous anatomy.The issue was encountered when three ablations were attempted.The cycles were then intentionally stopped within thirty seconds.The patient's heart rate returned to normal immediately after halting ablations and administering atropine.High impedance and/or high temperature rise messages were displayed on the generator and some electrodes shut down.Positioning/advancement difficulties were encountered.It was determined that the proximal segment of the left renal artery was 8-9mm proximally after giving nitroglycerin per standard operating procedure and performing intravascular ultrasound imaging (ivus).It was believed that the spyral catheter functioned properly and that the issue was rather that the inadequate sedation was causing the patient to bear down.It was subsequently attempted to use a non-medtronic renal denervation system.The same bradycardia issue in the patient was encountered when using this system and again resolved immediately after stopping the treatment and administering atropine.The patient's current condition is fine/normal.The iliac artery was slightly tortuous.The procedure was unable to be completed.The spyral catheter was inspected prior to use with no issues noted.The generator was successfully used in a procedure prior to this event.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the generator was used successfully in a procedure subsequent to the event.Annex d code.Correction: three ablations were attempted and each time the patient's heart rate dropped below 20 bpm.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SYMPLICITY SPYRAL CATH RDN016
Common Device Name
ABLATION CATHETER, RENAL DENERVATION
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23615089
Report Number9612164-2025-05776
Device Sequence Number15695421
Product Code QYI
UDI-Device Identifier00763000354466
UDI-Public(01)00763000354466(17)260904(10)0011939312
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P220026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/04/2026
Device Model NumberRDN016
Device Catalogue NumberRDN016
Device Lot Number0011939312
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/15/2025
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexMale
Patient Weight101 KG